Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 10, NWS Jacksonville, FL

February 25, 2007Bacon County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Feb 25, 2007, 4:18 PM EST for Bacon County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 25, 2007, 4:18 PM EST (21:18 UTC)
Expired
Feb 25, 2007, 5:00 PM EST
In force
42 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Bacon County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2007-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2007-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 266 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
827 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
266 m²/s²
0-3 km storm-relative helicity
347 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 2:23 PM EST, 1 hour 55 minutes earlier.

Area forecast discussion, Feb 25, 2:23 PM EST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
223 PM EST SUN FEB 25 2007

...ISOLATED STRONG TO SEVERE TSTMS REMAIN POSSIBLE THIS AFTN AND
EVENING...

.SYNOPSIS...UPPER LOW OVER THE N MS VALLEY HAS STALLED AND BEGUN
TO WEAKEN AS RIDGE FOLDS OVER THE TOP OF THE SYSTEM. UPPER FLOW S
OF THESE FEATURES HAS BECOME INCREASINGLY ZONAL OVER THE PAST 24
HRS. LOW CLOUDS HAVE BEEN ON THE INCREASE EVER SINCE THE
CONVECTIVE TEMP WAS REACHED EARLIER THIS AFTN. TEMPS CURRENTLY
RANGE FROM THE LOWER 70S OVER THE EXTREME N TO THE UPPER 70S OVER
THE S. S TO SW WINDS HAVE INCREASED TO 15 TO 20 MPH WITH GUSTS TO
30 TO 35 MPH. UPSTREAM SQUALL LINE HAS NOT BECOME ANY MORE
ORGANIZED OVER LAND...ALTHO TSTMS CONTINUE TO FIRE OVER THE NE
GOMEX.

.SHORT TERM...WITH UPPER SUPPORT SHIFTING NE AND WEAKENING...MOST
ORGANIZED CONVECTION STILL PROGGED TO CONTINUE TO SPLIT AS IS
OFTEN THE CASE OVER OUR AREA. STILL APPEARS TO BE ENUF INSTABILITY
TO PRODUCE ISOLD SHOWERS AND POSSIBLE A TSTM AHEAD OF THE MAIN
LINE. ANY TSTMS THAT DEVELOP ARE STILL CAPABLE OF PRODUCING WIND
GUSTS OVER 40 KTS AND POSSIBLY AN ISOLD TORNADO. THINK THE MOST
LIKELY SVR CONVECTION IN OUR COUNTY WARNING AREA WILL BE OVER THE
EXTREME N ZONES AND THE EXTREME S. OUR CURRENT POP DISTRIBUTION
APPEARS TO BE ON TRACK..ALTHO CONVECTION MAY COMPLETELY FALL APART
BY THE TIME IT REACHES THE E COAST.

AS FLOW HAS BECOME MORE ZONAL...NOT GREAT PUSH TO GET THIS FRONTAL
SYSTEM CLEANLY THRU THE AREA. GFS STILL SLOWER AND WETTER WITH
FCST OVER THE NEXT 24 TO 48 HRS...MAINLY WITH SOME ISENTROPIC LIFT
JUST N OF THE STALLING FRONT. HAVE ONCE AGAIN BLENDED THE GFS AND
NAM TO GET MAINLY ISOLD PRECIP OVER OUR S ZONES. MOS TEMPS IN SOME
DISAGREEMENT OVER THE NEXT COUPLE OF DAYS...BUT HAVE BLENDED THIS
DATA AS WELL.

.LONG TERM...HAVE ONLY MADE MINOR CHANGES TO TEMPS THRU THE PERIOD.
GFS ENSEMBLE MEMBERS ARE IN SLIGHTLY BETTER AGREEMENT TODAY...BUT
THERE ARE STILL SOME RATHER WILD FLUCTUATIONS IN TEMPS FROM RUN TO
RUN. HOPEFULLY THESE DISCREPANCIES WILL LESSEN WITH THE NEXT FEW
RUNS.

&&

.AVIATION...SSW GUSTS TO 25 KT CONTINUE AT ALL SITE IN ADVANCE OF
THE APPROACHING FRONT. CIGS WILL CONTINUE TO LOWER THROUGH THE DAY
WITH BKN030-040 EXPECTED AS FRONT PUSHES THROUGH CWA TONIGHT.

&&

.MARINE...SCA CONDITIONS ARE VERIFYING QUITE WELL ACROSS THE
OFFSHORE COASTAL WATERS THIS AFTN WITH BUOY 41012 REPORTING S WINDS
21G27KT. SGJ C-MAN REPORTING SSW 20 KTS. PLAN ON CONTINUING SCA FOR
THE OFFSHORE WATERS THROUGH MIDNIGHT...WITH SCEC NEARSHORE.
WINDS/SEAS WILL BEGIN TO RELAX LATE TONIGHT INTO MON AS FRONT BEGINS
TO STALL TO OUR SOUTH. HIGH PRESSURE WILL BUILD N AND E OF THE AREA
THROUGH MID WEEK WITH NO HEADLINES EXPECTED UNTIL LATE THU IN
ADVANCE OF THE NEXT COLD FRONT.

&&

.FIRE WEATHER...FIRE WX WATCH FOR N FL ON MON DUE TO LOW RH LOOKS
MARGINAL AS DURATIONS OF ONLY 1-2 HRS OF SUB-CRITICAL RHS LOOK
POSSIBLE NOW. WILL LET THE MID SHIFT TAKE A LOOK AT THE NEXT MODEL
CYCLE AND DETERMINE IF WATCH NEEDS TO BE DROPPED OR UPGRADED TO A
MARGINAL RFW EVENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  48  72  45  72 /  30   0   0   0
SSI  53  68  52  71 /  30   0   0   0
JAX  55  74  52  76 /  30  10  10   0
SGJ  60  72  58  74 /  30  10  10   0
GNV  56  74  54  76 /  40  10  20   0
OCF  58  74  56  76 /  50  20  20   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 7 PM THIS EVENING FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
     MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

     FIRE WEATHER WATCH MONDAY AFTN FOR BAKER-COLUMBIA-DUVAL-
     HAMILTON-NASSAU-SUWANNEE-UNION.

GA...LAKE WIND ADVISORY UNTIL 7 PM THIS EVENING FOR APPLING-
     ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
     COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
     DAVIS-PIERCE-WARE-WAYNE.

AM...SMALL CRAFT ADVISORY UNTIL 10 PM THIS EVENING FOR ALTAMAHA
     SOUND GA TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

&&

CARROLL/ENYEDI/HURLBUT
Hazardous weather outlook, Feb 25, 11:00 AM EST, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1100 AM EST SUN FEB 25 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-261100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1100 AM EST SUN FEB 25 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND
EVENING...
...LAKE WIND ADVISORY IN EFFECT TODAY...

AN APPROACHING COLD FRONT WILL PRODUCE SCATTERED THUNDERSTORMS THIS
AFTERNOON AND EVENING. THUNDERSTORMS ARE LIKELY TO CONTINUE IN A
NARROW SQUALL LINE WITH ISOLATED STORMS BECOMING STRONG TO SEVERE
PRODUCING DAMAGING WINDS...HAIL...AND POSSIBLY A TORNADO. OTHER...
MORE ISOLATED THUNDERSTORMS...WILL DEVELOP OUT AHEAD OF THE MAIN
LINE THIS AFTERNOON. MOVEMENT OF THE ACTIVITY WILL BE TO THE EAST AT
35 MPH.

IN ADDITION TO THUNDERSTORMS...A LAKE WIND ADVISORY HAS BEEN ISSUED
DUE TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THERE WILL BE AN ELEVATED FIRE DANGER ON MONDAY DUE TO LOW RELATIVE
HUMIDITIES.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY AS A COLD
FRONT APPROACHES THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE THIS AFTERNOON AND EVENING
IF WARNINGS ARE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MZ/SEC

In the hours before

Special weather statement, Feb 25, 3:10 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
310 PM EST SUN FEB 25 2007

GAZ132-149-252100-
ATKINSON-COFFEE-
310 PM EST SUN FEB 25 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ATKINSON AND
COFFEE COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
400 PM EST...

AT 310 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 12 MILES WEST OF WILLACOOCHEE...OR 7
MILES NORTH OF NASHVILLE...MOVING EAST AT 40 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WILLACOOCHEE...PEARSON AND
DOUGLAS THROUGH 400 PM EST. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 35 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Feb 25, 3:24 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
324 PM EST SUN FEB 25 2007

GAZ133-252115-
JEFF DAVIS-
324 PM EST SUN FEB 25 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR JEFF DAVIS COUNTY
FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 415 PM EST...

AT 324 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTH OF SNIPESVILLE...OR 10
MILES WEST OF HAZLEHURST...MOVING NORTHEAST AT 45 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SNIPESVILLE AND HAZLEHURST
THROUGH 415 PM EST. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 35 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. SMALL HAIL IS ALSO POSSIBLE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Feb 25, 3:50 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
350 PM EST SUN FEB 25 2007

GAZ163-252130-
CLINCH-
350 PM EST SUN FEB 25 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH COUNTY FOR
STRONG WINDS VALID UNTIL 430 PM EST...

AT 350 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES SOUTHWEST OF DU PONT...OR 11
MILES SOUTHEAST OF LAKELAND...MOVING EAST AT 45 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DU PONT...HOMERVILLE AND
ARGYLE THROUGH 430 PM EST. GUSTY WINDS OF 35 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Feb 25, 3:56 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
356 PM EST SUN FEB 25 2007

GAZ132-134-252145-
BACON-COFFEE-
356 PM EST SUN FEB 25 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE AND BACON
COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 445 PM EST...

AT 356 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES SOUTHWEST OF WEST GREEN...OR 3
MILES SOUTHEAST OF DOUGLAS...MOVING EAST AT 30 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WEST GREEN...NICHOLLS...
ALMA AND NEW LACY THROUGH 445 PM EST. GUSTY WINDS OF 35 TO 55 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS
INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH
LITTLE OR NO ADVANCE WARNING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Feb 25, 4:12 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
412 PM EST SUN FEB 25 2007

GAZ162-252145-
ECHOLS-
412 PM EST SUN FEB 25 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ECHOLS COUNTY FOR
STRONG WINDS VALID UNTIL 445 PM EST...

AT 412 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CENTERED 10 MILES SOUTHWEST OF MAYDAY...OR 8 MILES NORTHWEST OF
STATENVILLE...MOVING EAST AT 45 MPH. WILL ALSO AFFECT AREAS AROUND
MAYDAY THROUGH 445 PM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 9:47 PM ESTLake Wind AdvisoryJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more21 hr
Feb 25, 6:23 PM ESTSpecial Marine WarningJAX2 hr
Feb 25, 4:54 PM ESTSevere Thunderstorm WarningJAXWayne34 min
Feb 25, 4:56 PM ESTSevere Thunderstorm WarningJAXWare34 min
Feb 25, 5:37 PM ESTSevere Thunderstorm WarningJAXBrantley, Wayne24 min
Feb 25, 6:14 PM ESTSevere Thunderstorm WarningJAXCamden46 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.